Alert archive / Nebraska / Freeze Warnings in 2017
Freeze Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Oct 10, 2017, 1:24 PM CDT for 21 counties in Nebraska. It took effect at Oct 11, 2017, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2017, 1:24 PM CDT (18:24 UTC)
- In effect from
- Oct 11, 2017, 12:00 AM CDT
- Expired
- Oct 11, 2017, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
All 21 counties
Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Oct 10, 12:28 PM CDT, 56 minutes earlier.
Area forecast discussion, Oct 10, 12:28 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1228 PM CDT Tue Oct 10 2017 .SHORT TERM...(Today through Thursday) Issued at 322 AM CDT Tue Oct 10 2017 Water vapor imagery this morning was showing an upper low centered over the central High Plains preparing to push into WRN KS. At the surface, large area of high pressure was pretty much in control over most of the central CONUS. Also, a cold front extended from ERN IA to ERN OK with cold air advection spilling into the central Plains. Issue for today is when pcpn will end. Regional 88D was showing a narrow band of post-frontal pcpn over NRN IA extending WWD then curling into ERN NE. This in part to moderate 305k upglide/DPVA. The RAP13 continues to prog the main upper circulation crossing thru KS today with best dynamic forcing/moisture shifting into IA. As of now, RAP13/HRRR both indicate pcpn activity should be clear of the CWA sometime late this afternoon with cloud cover gradually decreasing from west to east. GFSLAMP meteograms were suggesting near steady temps in the mid 40s thru this afternoon mainly over southeast NE and the IA CWA. However, with clearing skies out west, GFSLAMP guidance indicates low 50s will be possible over the NRN CWA. Otherwise, southerly flow/increasing thicknesses building into the central Plains will resulting in warming trend with highs on Wednesday topping out around 60, then the upper 60s/low 70s on Thursday. .LONG TERM...(Thursday night through Monday) Issued at 322 AM CDT Tue Oct 10 2017 Precip chances Friday thru Sunday night are revolving around a meandering surface boundary shifting across the CWA. Both GFS/ECM somewhat agree showing a cold front pushing south before stalling, then lifting north as a warm front. The boundary then eventually reverses course and heads south again as a cold front Sunday night. Given this, have low confidence with respect to Max/Min temps next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1227 PM CDT Tue Oct 10 2017 Deformation-band-related light precipitation is expected to gradually diminish this afternoon as the associated mid-level trough translates through the lower-MO Valley. Surface high pressure will build into the area tonight with gusty north winds diminishing. Clouds should generally decrease, except along and east of the MO River where VFR ceiling could persist. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Mead
Hazardous weather outlook, Oct 10, 3:39 AM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 339 AM CDT Tue Oct 10 2017 NEZ012-017-018-030>032-042-043-050-065-078-088-102245- Cedar-Pierce-Wayne-Boone-Madison-Stanton-Platte-Colfax-Butler- Seward-Saline-Jefferson- 339 AM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Minor flooding will continue along the North Fork of the Elkhorn River in Pierce county. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost is possible Wednesday morning as cold high pressure settles over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. NEZ011-016-102245- Knox-Antelope- 339 AM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...Today and Tonight AA freeze warning remains in effect for Knox and Antelope counties until 8 AM this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost is possible Wednesday morning, as cold high pressure settles over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 066>068-089>093-102245- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-Sarpy- Lancaster-Cass-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson- 339 AM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Flooding will continue on the Missouri River from around Brownville downstream past Rulo. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread Hazardous Weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:24 PM CDT | Frost Advisory | OAX | Cass, Douglas, Johnson, Otoe, Pawnee, Sarpy and 1 more | 21 hr |
Nearby
Freeze Warnings in Nebraska, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.